Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 648, NWS Jackson, MS

October 11, 2001Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 9:54 AM CDT for Bolivar County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 11, 2001, 9:54 AM CDT (14:54 UTC)
Expired
Oct 11, 2001, 10:30 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bolivar County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KJAN 111454
SVRJAN
MSC011-111530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
954 AM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 1030 AM CDT

* AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BENOIT...OR ABOUT 5 MILES
  WEST OF SHAW...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BOYLE AT 1010 AM CDT

LAT...LON 3357 9110 3355 9082 3371 9067 3392 9077

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 5:39 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Oct 11, 5:39 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT THU OCT 11 2001

CORRECTED FOR LAST PERIOD TEMPS/POPS

SUBTROPICAL JET AXIS FROM S TX TO CENTRAL MS ARCHING NWD IN THE
LOWER MS VALLEY THIS MORN. AREA OF SHOWERS/THUNDERSTORMS MOVING NE
WITH UPPER FLOW ACROSS AR/MS DELTA...WHILE PRECIP LIMITED OVER MOST
OF CWFA ATTM.

COLD FRONT WILL PUSH E TO ARLATX BY 12Z TODAY. APPEARS BOUNDARY
SLOWS/STALLS AROUND ARLAMS...WITH PRECIP TRAINING OVER REGION.
SHORTWAVE/DEEPENING SURFACE LOW PRESSURE SYSTEM WILL TAP INTO JET
ENERGY TO PRODUCE WIDESPREAD CONVECTION...ESPECIALLY OVER NW ZONES.
THOUGH PRECIP EXPECTED OVER SERN ZONES...WILL TAPER POPS SINCE
SUBTROPICAL RIDGE CURRENTLY SUPPRESSING DEVELOPMENT.

PRECIP WATER VALUES AROUND 2 OVER ARLAMS TODAY. COPIOUS RAINFALL
COULD OCCUR TODAY WITH AMOUNTS TO 3 POSSIBLE NW DUE TO TRAINING
ECHOES. COULD SEE INCREASING FLASH FLOOD POTENTIAL. WILL MENTION
LOCALLY HEAVY RAINFALL IN ZONES. NEXT SHIFT WILL BE IN BETTER
POSITION TO EVALUATE TRENDS.

ETA/NGM TRACK SURFACE LOW NE INTO IN/IL 00Z-06Z FRI...WITH NGM
SLIGHTLY FASTER THAN ETA. AVN SLOWEST...WITH SURFACE LOW CENTERED
OVER N MS AT 06Z FRI. THIS DEVELOPMENT COULD MEAN SIGNIFICANT
DIFFERENCE IN PRECIP CHANCES/AMOUNTS FOR CWFA...DEPENDING UPON WHICH
MODEL YOU BELIEVE. WILL ACCEPT ETA/NGM SOLUTIONS...SINCE THEY APPEAR
TO BE IN LINE WITH CURRENT TRENDS OF SHORTWAVES PUSHING NE ALONG
SUBTROPICAL JET AXIS. WITH THAT SAID...HEAVIEST PRECIP WILL OCCUR N
OF CWFA. REGARDLESS...6-HR RAINFALL AMOUNTS WILL BE HEFTY WITH LOCAL
AMOUNTS TO 3 POSSIBLE...MAINLY OVER NRN/CENTRAL ZONES AS SURFACE
BOUNDARY PROGRESSES E.

RAINFALL WILL TAPER OFF AFTER 18Z FRI...AS BOUNDARY PULLING OUT OF
CWFA. EVER SO SLIGHT REPRIEVE IN CONVECTION CONTINUES THROUGH 00Z
SAT...AS DRIER AIR FILTERS INTO REGION. BREAK WILL BE SHORT THOUGH
SINCE NEXT SYSTEM WILL BE DEVELOPING OVER PLAINS.

SEVERE POTENTIAL INCREASES AFTER 00Z SAT (FRI NIGHT)...SINCE 500 MB
SYSTEM DEEPENING OVER PLAINS. LOW PRESSURE AREA CLOSES OFF AT
300MB/500MB AS UPPER LEVEL DIVERGENCE BULLS-EYED OVER MS IN AVN BY
12Z SAT. ETA KINDA WASHES THIS FEATURE OUT BETWEEN 06Z-12Z. MASSIVE
HEIGHT FALLS OCCUR AROUND 06Z SAT OVER OK/N TX IN ALL MODELS...AS
TROUGH BECOMING NEGATIVELY TILTED/SWINGS E TOWARDS MS RIVER VALLEY.
LOWER-LEVEL JET INCREASES TO OVER 50 KTS...WHILE COUPLED UPPER-LEVEL
JET STRUCTURE SCARY ALREADY...PARTICULARLY IN AVN BY 12Z. SURFACE
FRONT APPEARS TO REACH MS RIVER AT THIS TIME. IN ALL...SAT LOOKS
REALLY ROUGH WITH SEVERE WEATHER A GOOD BET. JET STRUCTURE SUPPORTS
POSSIBLE TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 POSSIBLE
AGAIN SAT.

CONVECTION/RAIN ENDS BY 12Z SUN...AS SURFACE FRONT PUSHES INTO SERN
STATES. HIGH PRESSURE BUILDS OVER CWFA.

.EXTENDED FORECAST...
HIGH PRESSURE WILL DOMINATE WX OVER CENTRAL PORTION OF COUNTRY. DRY
DAYS WITH COOL NIGHTS EXPECTED THROUGH MID WEEK.

.PRELIM NUMBERS...
JAN 076/067/081/064  +857
MEI 075/064/081/062  9966

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Oct 11, 6:19 AM CDT, 3 hours 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CDT THU OCT 11 2001

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI THIS
MORNING. THUNDERSTORMS WILL INCREASE ACROSS THE REGION DURING THE
AFTERNOON AND ISOLATED STORMS MAY BECOME SEVERE. THE BEST THREAT
FOR SEVERE STORMS WILL BE OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND PARTS OF WEST MISSISSIPPI DURING THE LATE MORNING
AND EARLY AFTERNOON AND OVER EAST MISSISSIPPI LATER IN THE DAY.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND UP TO 70
MILES AN HOUR AND HAIL THE SIZE OF DIMES.

A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE
BOUNDARY IN THE MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE.

ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT.

...FLOODING...
RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD
FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE
FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA
DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF
THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL
PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME.
PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS
AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN
APPROACHING STANDING WATER ON ROADS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:48 PM CDTSevere Thunderstorm WarningJANWarren57 min
Oct 11, 1:01 PM CDTTornado WarningJANWarren44 min
Oct 11, 1:24 PM CDTTornado WarningJANIssaquena51 min
Oct 11, 1:33 PM CDTSevere Thunderstorm WarningJANSunflower, Washington42 min
Oct 11, 2:15 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey45 min
Oct 11, 2:30 PM CDTTornado WarningJANYazoo45 min
Oct 11, 2:49 PM CDTTornado WarningJANHumphreys41 min
Oct 11, 2:57 PM CDTTornado WarningJANHolmes48 min
Oct 11, 3:06 PM CDTSevere Thunderstorm WarningJANJefferson Davis34 min
Oct 11, 3:10 PM CDTSevere Thunderstorm WarningJANJefferson50 min
Oct 11, 3:13 PM CDTTornado WarningJANYazoo47 min
Oct 11, 3:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison39 min
Oct 11, 3:37 PM CDTTornado WarningJANAttala43 min
Oct 11, 3:42 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah48 min
Oct 11, 3:44 PM CDTSevere Thunderstorm WarningJANFranklin46 min
Oct 11, 4:00 PM CDTSevere Thunderstorm WarningJANLeake60 min
Oct 11, 4:04 PM CDTSevere Thunderstorm WarningJANRankin26 min
Oct 11, 4:17 PM CDTSevere Thunderstorm WarningJANAttala43 min
Oct 11, 4:27 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Oct 11, 4:38 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln67 min
Oct 11, 4:39 PM CDTSevere Thunderstorm WarningJANChoctaw, Winston51 min
Oct 11, 4:52 PM CDTSevere Thunderstorm WarningJANRankin23 min
Oct 11, 4:58 PM CDTSevere Thunderstorm WarningJANScott47 min
Oct 11, 5:06 PM CDTSevere Thunderstorm WarningJANClay39 min
Oct 11, 5:11 PM CDTSevere Thunderstorm WarningJANOktibbeha64 min
Oct 11, 5:16 PM CDTSevere Thunderstorm WarningJANNeshoba44 min
Oct 11, 5:20 PM CDTTornado WarningJANJefferson Davis40 min
Oct 11, 5:29 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston61 min
Oct 11, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes67 min
Oct 11, 6:00 PM CDTTornado WarningJANJefferson Davis20 min
Oct 11, 6:28 PM CDTSevere Thunderstorm WarningJANNoxubee32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.